Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 172, NWS Austin/San Antonio, TX

May 2, 2007Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 2, 2007, 7:49 PM CDT for Travis County, Williamson County, Texas. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2007, 7:49 PM CDT (00:49 UTC)
Expired
May 2, 2007, 8:45 PM CDT
In force
56 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 28 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 8:15 PM CDTHAIL 0.53 N Liberty Hill, TXHAIL REPORTED NEAR STATE HIGHWAY 29 AND COUNTY ROAD 200.
May 2, 8:24 PM CDTTSTM WND GST 07 Nw Georgetown, TXWIND GUST TO 59 MPH REPORTED NEAR SUN CITY.
May 2, 8:25 PM CDTHAIL 1.53 W Georgetown, TXLARGE HAIL REPORTED NEAR STATE HIGHWAY 29 WEST OF GEORGETOWN.
May 2, 8:25 PM CDTHAIL 2.75Georgetown, TXVERY LARGE HAIL, ALONG WITH NUMEROUS REPORTED OF DIME SIZE HAIL, WIND GUSTS TO 47 MPH AND SEVERAL TREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 5:53 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 030048
SVREWX
TXC453-491-030145-
/O.NEW.KEWX.SV.W.0172.070503T0049Z-070503T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
749 PM CDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...WINDEMERE...PFLUGERVILLE...AUSTIN...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
  GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...

* UNTIL 845 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 12 MILES NORTHWEST OF LAGO VISTA...OR ABOUT 6 MILES
  SOUTHEAST OF MARBLE FALLS...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAGO VISTA BY 805 PM CDT...
  CEDAR PARK BY 815 PM CDT...
  ANDERSON MILL BY 820 PM CDT...
  WINDEMERE BY 835 PM CDT...
  PFLUGERVILLE BY 840 PM CDT...
  MANOR BY 845 PM CDT...

LAT...LON 3088 9763 3075 9728 3055 9719 3043 9727
      3042 9734 3044 9737 3042 9739 3020 9751
      3043 9813 3048 9809 3052 9811 3078 9797
      3092 9783

$$
3 follow-up statements
000 
WWUS54 KEWX 030105
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT WED MAY 2 2007

TXC453-491-030145-
/O.CON.KEWX.SV.W.0172.000000T0000Z-070503T0145Z/
WILLIAMSON TX-TRAVIS TX-
805 PM CDT WED MAY 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR TRAVIS AND WILLIAMSON COUNTIES...

AT 757 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 7 MILES NORTHWEST OF JONESTOWN...OR ABOUT 11
MILES WEST OF CEDAR PARK...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEANDER AND CEDAR PARK BY 815 PM CDT...
  BRUSHY CREEK AND 6 MILES SOUTH OF GEORGETOWN DAM BY 830 PM CDT...
  ROUND ROCK AND GEORGETOWN BY 835 PM CDT...
  HUTTO BY 845 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3088 9763 3075 9728 3055 9719 3043 9727
      3042 9734 3044 9737 3042 9739 3020 9751
      3043 9813 3048 9809 3052 9811 3078 9797
      3092 9783

$$
000 
WWUS54 KEWX 030127
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 PM CDT WED MAY 2 2007

TXC453-491-030145-
/O.CON.KEWX.SV.W.0172.000000T0000Z-070503T0145Z/
WILLIAMSON TX-TRAVIS TX-
827 PM CDT WED MAY 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR TRAVIS AND WILLIAMSON COUNTIES...

AT 818 PM CDT...THE MEDIA REPORTED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  
THIS STORM WAS LOCATED NEAR GEORGETOWN DAM...OR ABOUT NEAR 
GEORGETOWN...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTH OF HUTTO BY 835 PM CDT...
  GRANGER...7 MILES NORTH OF TAYLOR...7 MILES WEST OF GRANGER DAM AND
  9 MILES SOUTH OF BARTLETT BY 845 PM CDT...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS 
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3088 9763 3075 9728 3055 9719 3043 9727
      3042 9734 3044 9737 3042 9739 3020 9751
      3043 9813 3048 9809 3052 9811 3078 9797
      3092 9783

$$
000 
WWUS54 KEWX 030143
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 PM CDT WED MAY 2 2007

TXC453-491-030154-
/O.EXP.KEWX.SV.W.0172.000000T0000Z-070503T0145Z/
WILLIAMSON TX-TRAVIS TX-
844 PM CDT WED MAY 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR TRAVIS AND WILLIAMSON COUNTIES
EXPIRES AT 845 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3088 9763 3075 9728 3055 9719 3043 9727
      3042 9734 3044 9737 3042 9739 3020 9751
      3043 9813 3048 9809 3052 9811 3078 9797
      3092 9783

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:51 PM CDT, 58 minutes earlier.

Area forecast discussion, May 2, 6:51 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 PM CDT WED MAY 2 2007

.AVIATION...
A LINE OF THUNDERSTORMS IS MOVING EAST ACROSS THE HILL COUNTRY
AND WILL PASS KDRT WITHIN THE HOUR...AND REACH THE KAUS TO KSAT
CORRIDOR ARND 02Z. AHD OF THIS LINE SCT SHOWERS ARE DVLPG WITH
MVFR CIGS AND VSBY. SOME STORMS WILL PRODUCE WIND GUSTS TO 50 KTS
AND DAMAGING HAIL. THE THUNDERSTORM ACTIVITY WILL EXIT SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY AROUND 06Z, LEAVING SCT-BKN
CLDS ABV 10K. MVFR TO IFR CIGS AND VSBY IN FOG WILL DVLP PRIOR TO
SUNRISE. WITH DAYTIME HEATING THE VSBY WILL IMPROVE TO VFR ARND
15Z AND CIGS LIFT TO 2500 FT BKN-SCT. AFTERNOON CONDITIONS WILL
RETURN TO FULL VFR

&&

.PREV DISCUSSION... /ISSUED 602 PM CDT WED MAY 2 2007/

UPDATE...TEXT AND GRID FORECASTS ISSUED TO UPDATE FOR TORNADO WATCH.
CHANGES MAINLY COSMETIC.

PREV DISCUSSION... /ISSUED 340 PM CDT WED MAY 2 2007/

.SEVERE STORMS AND HEAVY RAINFALL EXPECTED THIS EVENING THROUGH
THURSDAY MORNING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY...

DISCUSSION...
RAIN...SEVERE STORMS AND THE POSSIBILITY OF TORNADOES ARE IN STORE
FOR SOUTH CENTRAL TEXAS THIS EVENING THROUGH THURSDAY MORNING.
THE MUCH-ADVERTISED MESOSCALE CONVECTIVE SYSTEM HAS STARTED TO
MOVE INTO THE WESTERN AREAS OF THE CWA AND EXPANDS ALMOST ENTIRELY
ACROSS THE BIG COUNTRY REGION. THIS SYSTEM WILL CONTINUE ITS SLOW
EAST-SOUTHEAST PROGRESSION THIS EVENING AND OVERNIGHT AND SHOULD
EXIT OUR EASTERN COUNTIES BY MID TO LATE MORNING. THE STRONGEST OF
THE EXISTING STORMS HAVE ALREADY PRODUCED DAMAGING WINDS AND LARGE
HAIL...AND WE EXPECT THIS TO CONTINUE AS THE STORMS APPROACH OUR
AREA.

MODELS CONTINUE TO BE CAPRICIOUS WITH THE PLACEMENT OF QPF BULLS-
EYES, BUT WILL LIKELY SEE WIDESPREAD 1 TO 2 INCH RAINFALL AVERAGES
WITH TOTAL AMOUNTS OF 3 TO 5 INCHES POSSIBLE BY EARLY THURSDAY
MORNING. DESPITE WHERE ANY OF THE MODELS INDICATE THE HEAVIEST
RAIN WILL BE, ALL OF SOUTH CENTRAL TEXAS IS SUSCEPTIBLE TO FLASH
FLOODING, ESPECIALLY WITH MOST OF THE AREA STILL DEALING WITH
SATURATED GROUNDS FROM RAIN OVER THE PREVIOUS FEW DAYS. DUE TO THE
OVERNIGHT TIMING OF THE STORMS, WOULD LIKE TO STRESS THE IMPORTANCE
THAT IT IS OFTEN DIFFICULT TO TELL WHEN ROADWAYS HAVE BECOME
INUNDATED BY FLOOD WATERS...ESPECIALLY AT NIGHT. IF POSSIBLE,
KEEP OVERNIGHT TRAVEL LIMITED AND REMAIN ALERT TO THE ONGOING
DANGEROUS WEATHER SITUATION.

ONCE THIS SYSTEM CLEARS THE REGION, UPPER LEVEL RIDGING WILL ENTER
THE PICTURE, LEADING TO A WARM AND DRY WEEKEND. BOTH MAX AND MIN
TEMPERATURES FRIDAY THROUGH SUNDAY WILL BE ABOUT 5 TO 7 DEGREES
ABOVE EARLY MAY NORMALS. MODERATE SOUTHERLY FLOW AT THE SURFACE WILL
KEEP THE WARMER MORNING LOWS THROUGH THE FORECAST PERIOD, BUT MAX
TEMPS WILL MODERATE A LITTLE. ANOTHER UPPER LEVEL LOW IS EXPECTED
TO DEVELOP ACROSS THE FOUR CORNERS REGION OVER THE WEEKEND AND
WILL EJECT NORTHEASTWARD BY THE BEGINNING OF NEXT WEEK. SO FAR,
THIS WILL MEAN A SLIGHT CHANCE FOR MORE RAIN ACROSS SOUTH CENTRAL
TEXAS SOME TIME BETWEEN EARLY MONDAY AND WEDNESDAY. DESPITE MODELS
HAVING DEPICTED THIS SYSTEM FOR THE PAST SEVERAL RUNS, THERE HAS
BEEN VERY LITTLE CONSISTENCY WITH THE TIMING AND PLACEMENT OF THIS
FEATURE...WHICH IS WHY THERE IS AS MUCH UNCERTAINTY IN THE
FORECAST AS THERE IS.

STAYED WITHIN A CATEGORY OF GFS(X) NUMBERS THROUGH MOST OF THE
FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  83  70  91  70 /  80  50  10   0  -
AUSTIN BERGSTROM INTL AIRPORT  67  82  68  90  70 /  80  50  10   0  -
DEL RIO INTL AIRPORT           70  90  73  95  73 /  70  10  10   0  -
SAN ANTONIO INTL AIRPORT       68  86  71  91  71 /  80  40  10   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM CDT THURSDAY FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILLIAMSON...WILSON.

&&

02/06
Hazardous weather outlook, May 2, 5:40 AM CDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 AM CDT WED MAY 2 2007

TXZ171>173-183>194-202>208-031045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
540 AM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM LATER THIS
MORNING AND THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS
COULD BECOME SEVERE. LATER THIS AFTERNOON WE EXPECT HEAVY RAIN TO
DEVELOP WHICH WILL CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE
NEEDED LATER THIS MORNING.

TXZ209-217>225-228-031045-
FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-DIMMIT-
540 AM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM LATER THIS
MORNING AND THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS
COULD BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE
NEEDED LATER THIS MORNING.

In the hours before

Local storm report, May 2, 7:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
738 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             CONCAN                  29.52N 99.73W
05/02/2007  M1.75 INCH       UVALDE             TX   LAW ENFORCEMENT

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:02 PM CDTSevere Thunderstorm WarningEWXBlanco28 min
May 2, 7:02 PM CDTSevere Thunderstorm WarningEWXGillespie28 min
May 2, 7:27 PM CDTSevere Thunderstorm WarningEWXBandera63 min
May 2, 7:29 PM CDTFlash Flood WarningEWXUvalde3 hr
May 2, 7:32 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet43 min
May 2, 7:59 PM CDTSevere Thunderstorm WarningEWXKendall61 min
May 2, 7:59 PM CDTSevere Thunderstorm WarningEWXUvalde31 min
May 2, 8:06 PM CDTTornado WarningEWXUvalde24 min
May 2, 8:20 PM CDTSevere Thunderstorm WarningEWXZavala40 min
May 2, 8:26 PM CDTTornado WarningEWXUvalde19 min
May 2, 8:30 PM CDTSevere Thunderstorm WarningEWXFrio, Medina60 min
May 2, 8:42 PM CDTTornado WarningEWXFrio, Medina18 min
May 2, 9:02 PM CDTTornado WarningEWXFrio28 min
May 2, 9:20 PM CDTFlash Flood WarningEWXFrio4 hr
May 2, 9:20 PM CDTSevere Thunderstorm WarningEWXFrio55 min
May 2, 9:29 PM CDTSevere Thunderstorm WarningEWXBexar, Comal31 min
May 2, 9:41 PM CDTFlash Flood WarningEWXHays2 hr
May 2, 10:46 PM CDTFlash Flood WarningEWXBastrop, Caldwell, Lee3 hr
May 2, 10:46 PM CDTFlash Flood WarningEWXBastrop, Caldwell, Guadalupe, Lee3 hr
May 2, 10:48 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe57 min
May 2, 10:54 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Wilson21 min
May 3, 12:26 AM CDTFlash Flood WarningEWXDeWitt, Fayette, Gonzales, Lavaca3 hr
May 3, 1:04 AM CDTSevere Thunderstorm WarningEWXZavala43 min
May 3, 1:09 AM CDTSevere Thunderstorm WarningEWXTravis55 min
May 3, 1:10 AM CDTSevere Thunderstorm WarningEWXBlanco34 min
May 3, 1:16 AM CDTFlash Flood WarningEWXBlanco, Hays, Travis3 hr
May 3, 1:16 AM CDTFlash Flood WarningEWXBlanco, Hays, Kendall, Travis, Williamson3 hr
May 3, 1:29 AM CDTFlash Flood WarningEWXBurnet3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.